Thunderstorm Wind, Itasca
- When
- April 28, 4:05 PM CST
- Where
- Itasca County, Grand Rapids
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 47.250, -93.533
Trees and power poles were blown down.
10 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Apr 28, 1:30 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 230 PM CDT WED APR 28 2004 .DISCUSSION... SFC LOW MOVG ALG CN BORDER PRETTY MUCH ON SCHED. MODELS QUITE CLOSE ON MOVMT OF CFNT. ETA A LTL FASTER...BUT NOT ENUF TO CHANGE GRIDS MUCH. MAIN QUES IS CHC OF SVR THIS AFTN/EVE. STAB INDEXES QUITE IMPRESSIVE...BUT WITH LACK OF LOLVL MSTR WITH GLFMEX CLOSED OFF AND WITH WAA AT ALL LEVELS...SVR POTENTIAL WILL BE VERY LIMITED. SEE LATEST SWODY1 FOR DETAILED DISC. CURRENT TIMING OF WEA GRIDS STILL LOOKS CONSISTENT WITH 12Z MODELS AND DO NOT PLAN MANY CHANGES. PLAN TO KEEP FIRE WEA HEADLINES UP THRU 700 PM. RH MAY NOT DROP QUITE ENUF...BUT TEMPS WILL REMAIN FAVORABLE WITH MARGINAL CRITERIA WINDS. NXT UPR TROF SWINGS THROUGH ON FRI FOR ANOTHER CHC OF RASH...WITH AIR COLD ENUF TO MIX WITH SN FRI NIGHT. TROF DEEPENS AND HANGS ARND FOR MOST OF THE WEEKEND FOR A CONTD CHC OF RA/SN. TEMP GRIDS AND MOS GUIDANCE STILL IN LINE WITH CAA SETTING UP TNGT AND BRIEF PD OF WAA ON FRI. ONLY MADE SOME MINOR TWEAKS TO GRIDS. && .DLH...WATCHES/WARNINGS/ADVISORIES MN...RED FLAG WARNING FOR KOOCHICHING...ITASCA...CASS...AND CROW WING COUNTIES...WITH FIRE WEATHER WATCH REMAINDER OF NE MN...BOTH THRU 700 PM THIS EVE. WI...FIRE WEATHER WATCH ALL ZONES THRU 700 PM THIS EVE. 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 730 AM CDT WED APR 28 2004 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 730 AM CDT WED APR 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS NORTH CENTRAL MINNESOTA THIS AFTERNOON. SEE THE LATEST FIRE WEATHER FORECAST NARRATIVE FOR MORE INFORMATION. SPOTTY THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE DAY WEARS ON...MAINLY TOWARD THE INTERNATIONAL BORDER. A FEW OF THE STORMS MAY BRING LOCALIZED WIND DAMAGE...ALONG WITH SOME ISOLATED LARGE HAIL. A BETTER CHANCE OF THUNDERSTORMS WILL COME TONIGHT...WITH THE POTENTIAL FOR MORE SPOTTY SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH DAP
The Duluth radar (KDLH), 110 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
10 thunderstorm wind, 1 lightning. Local standard time, as filed.
Trees and power poles were blown down.
Large trees were blown down.
Lightning caused a fire that destroyed an abandoned house.
Trees were blown down across County Highway 5.
Trees and power lines were blown down. Trees and power lines were were also downed in the Trout Lake and Cross Lake areas.
Thunderstorm winds caused tree damage.
Numerous trees were blown down along Highway 232.
Trees were blown down.
Trees were damaged and blown down.
Trees were damaged and blown down.
Numerous trees were blown down three miles north of the Gunflint Lodge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393806, 5393807, 5393810, 5393808, 5393809, 5393811, 5393812, 5393749, 5393813, 5393814, 5393815.